Alert archive / Washington / Wind Advisories in 2018
Wind Advisory 19, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Dec 19, 2018, 9:16 AM PST. It took effect at Dec 20, 2018, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2018, 9:16 AM PST (17:16 UTC)
- In effect from
- Dec 20, 2018, 10:00 AM PST
- Expired
- Dec 20, 2018, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
033 WWUS76 KSEW 191716 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 916 AM PST Wed Dec 19 2018 WAZ516-517-201015- /O.UPG.KSEW.HW.A.0005.181220T0900Z-181220T2100Z/ /O.NEW.KSEW.HW.W.0009.181220T0900Z-181220T2100Z/ North Coast-Central Coast- 916 AM PST Wed Dec 19 2018 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 1 PM PST THURSDAY... The National Weather Service in Seattle has issued a High Wind Warning, which is in effect from 1 AM to 1 PM PST Thursday. The High Wind Watch is no longer in effect. * WIND...Southerly wind 30 to 40 mph with gusts up to 60 mph. Strongest winds will be along the beaches and near the shoreline of Grays Harbor. * SOME AFFECTED LOCATIONS...La Push, Neah Bay, Westport, Hoquiam. * TIMING...Winds will increase rapidly late tonight and continue through Thursday afternoon. * IMPACTS...Snapped tree branches and downed trees along with local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ001-503-506-507-509>511-556-558-559-201015- /O.UPG.KSEW.HW.A.0005.181220T1500Z-181221T0300Z/ /O.NEW.KSEW.HW.W.0009.181220T1500Z-181221T0300Z/ San Juan County-Western Whatcom County-Western Skagit County- Everett and Vicinity-Tacoma Area-Admiralty Inlet Area- Hood Canal Area-Bellevue and Vicinity-Seattle and Vicinity- Bremerton and Vicinity- 916 AM PST Wed Dec 19 2018 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM PST THURSDAY... The National Weather Service in Seattle has issued a High Wind Warning, which is in effect from 7 AM to 7 PM PST Thursday. The High Wind Watch is no longer in effect. * WIND...South to southeast wind 25 to 40 mph with gusts up to 60 mph. * SOME AFFECTED LOCATIONS...Ferndale, Bellingham, Sandy Point, Anacortes, Friday Harbor, Seattle, Bellevue, Tacoma, Everett, and Bremerton. * TIMING...Winds will increase rapidly Thursday morning with the strongest gusts expected for a few hours Thursday afternoon. This is not expected to be a prolonged event. * IMPACTS...Snapped tree branches and downed trees along with local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ504-512-201015- /O.NEW.KSEW.WI.Y.0019.181220T1500Z-181221T0000Z/ Southwest Interior-Lower Chehalis Valley Area- 916 AM PST Wed Dec 19 2018 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM PST THURSDAY... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect from 7 AM to 4 PM PST Thursday. * WIND...South wind 20 to 30 mph with gusts of 35 to 45 mph. * SOME AFFECTED LOCATIONS...Olympia, Lacey, Tumwater, Centralia, Toledo, and Montesano. * TIMING...Winds will increase rapidly Thursday morning, continuing into Thursday afternoon. * IMPACTS...Winds may cause weaker trees and branches to fall and produce local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ514-201015- /O.NEW.KSEW.WI.Y.0019.181220T2000Z-181221T0300Z/ Eastern Strait of Juan de Fuca- 916 AM PST Wed Dec 19 2018 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM PST THURSDAY... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect from noon to 7 PM PST Thursday. * WIND...West 20 to 35 mph with gusts up to 45 mph. * SOME AFFECTED LOCATIONS...Sequim and Port Angeles. * TIMING...Winds will shift to the west and increase Thursday afternoon behind a cold front, continuing into Thursday evening. * IMPACTS...Winds may cause weaker trees and branches to fall and produce local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
5 follow-up statements
717 WWUS76 KSEW 192142 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 142 PM PST Wed Dec 19 2018 WAZ516-517-201200- /O.CON.KSEW.HW.W.0009.181220T0900Z-181220T2100Z/ North Coast-Central Coast- 142 PM PST Wed Dec 19 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 1 PM PST THURSDAY... * WIND...Southerly wind 30 to 45 mph with gusts up to 65 mph. Strongest winds will be along the beaches and near the shoreline of Grays Harbor. * SOME AFFECTED LOCATIONS...La Push, Neah Bay, Westport, Hoquiam. * TIMING...Winds will increase rapidly late tonight and continue through Thursday afternoon. * IMPACTS...Snapped tree branches and downed trees along with some power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ001-503-506-507-509>511-556-558-559-201200- /O.CON.KSEW.HW.W.0009.181220T1500Z-181221T0300Z/ San Juan County-Western Whatcom County-Western Skagit County- Everett and Vicinity-Tacoma Area-Admiralty Inlet Area- Hood Canal Area-Bellevue and Vicinity-Seattle and Vicinity- Bremerton and Vicinity- 142 PM PST Wed Dec 19 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM PST THURSDAY... * WIND...South to southeast wind 25 to 40 mph with gusts up to 60 mph. * SOME AFFECTED LOCATIONS...Ferndale, Bellingham, Sandy Point, Anacortes, Friday Harbor, Seattle, Bellevue, Tacoma, Everett, and Bremerton. * TIMING...Winds will increase rapidly Thursday morning with the strongest gusts expected for a few hours Thursday afternoon. * IMPACTS...Snapped tree branches and downed trees along with some power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ555-201200- /O.EXA.KSEW.WI.Y.0019.181220T1500Z-181221T0000Z/ East Puget Sound Lowlands- 142 PM PST Wed Dec 19 2018 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM PST THURSDAY... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect from 7 AM to 4 PM PST Thursday. * WIND...South wind 20 to 35 mph with gusts of 55 mph. * SOME AFFECTED LOCATIONS...Enumclaw, North Bend and Buckley. * TIMING...Winds will increase rapidly Thursday morning, continuing into Thursday afternoon. * IMPACTS...Winds may cause weaker trees and branches to fall and produce local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ504-512-201200- /O.CON.KSEW.WI.Y.0019.181220T1500Z-181221T0000Z/ Southwest Interior-Lower Chehalis Valley Area- 142 PM PST Wed Dec 19 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM PST THURSDAY... * WIND...South wind 20 to 35 mph with gusts of 55 mph. * SOME AFFECTED LOCATIONS...Olympia, Lacey, Tumwater, Centralia, Toledo, and Montesano. * TIMING...Winds will increase rapidly Thursday morning, continuing into Thursday afternoon. * IMPACTS...Winds may cause weaker trees and branches to fall and produce local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ514-201200- /O.CON.KSEW.WI.Y.0019.181220T2000Z-181221T0300Z/ Eastern Strait of Juan de Fuca- 142 PM PST Wed Dec 19 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM PST THURSDAY... * WIND...West 20 to 35 mph with gusts up to 55 mph. * SOME AFFECTED LOCATIONS...Sequim and Port Angeles. * TIMING...Winds will shift to the west and increase Thursday afternoon behind a cold front, continuing into Thursday evening. * IMPACTS...Winds may cause weaker trees and branches to fall and produce local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
411 WWUS76 KSEW 201129 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 329 AM PST Thu Dec 20 2018 WAZ509-511-556-558-559-202130- /O.EXT.KSEW.HW.W.0009.181220T1800Z-181221T0300Z/ Tacoma Area-Hood Canal Area-Bellevue and Vicinity- Seattle and Vicinity-Bremerton and Vicinity- 329 AM PST Thu Dec 20 2018 ...HIGH WIND WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... * WIND...South to southeast wind 25 to 40 mph with gusts up to 60 mph. * SOME AFFECTED LOCATIONS...Seattle, Bellevue, Tacoma, and Bremerton. * TIMING...Winds will increase rapidly Thursday morning with the strongest gusts expected for a few hours Thursday afternoon. * IMPACTS...Snapped tree branches and downed trees along with some power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ516-517-202100- /O.CON.KSEW.HW.W.0009.000000T0000Z-181220T2100Z/ North Coast-Central Coast- 329 AM PST Thu Dec 20 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WIND...Southerly wind 30 to 45 mph with gusts up to 65 mph. Strongest winds will be along the beaches and near the shoreline of Grays Harbor. * SOME AFFECTED LOCATIONS...La Push, Neah Bay, Westport, Hoquiam. * TIMING...Winds will increase rapidly late tonight and continue through Thursday afternoon. * IMPACTS...Snapped tree branches and downed trees along with some power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ001-503-506-507-510-202130- /O.CON.KSEW.HW.W.0009.181220T1500Z-181221T0300Z/ San Juan County-Western Whatcom County-Western Skagit County- Everett and Vicinity-Admiralty Inlet Area- 329 AM PST Thu Dec 20 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING... * WIND...South to southeast wind 25 to 40 mph with gusts up to 60 mph. * SOME AFFECTED LOCATIONS...Ferndale, Bellingham, Sandy Point, Anacortes, Friday Harbor, and Bremerton. * TIMING...Winds will increase rapidly Thursday morning with the strongest gusts expected for a few hours Thursday afternoon. * IMPACTS...Snapped tree branches and downed trees along with some power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ504-512-555-202130- /O.EXT.KSEW.WI.Y.0019.181220T1800Z-181221T0300Z/ Southwest Interior-Lower Chehalis Valley Area- East Puget Sound Lowlands- 329 AM PST Thu Dec 20 2018 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... * WIND...South wind 20 to 35 mph with gusts of 55 mph. * SOME AFFECTED LOCATIONS...Enumclaw, North Bend and Buckley. * TIMING...Winds will increase rapidly Thursday morning, continuing into Thursday afternoon. * IMPACTS...Winds may cause weaker trees and branches to fall and produce local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ514-202130- /O.CON.KSEW.WI.Y.0019.181220T2000Z-181221T0300Z/ Eastern Strait of Juan de Fuca- 329 AM PST Thu Dec 20 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM PST THIS EVENING... * WIND...West 20 to 35 mph with gusts up to 55 mph. * SOME AFFECTED LOCATIONS...Sequim and Port Angeles. * TIMING...Winds will shift to the west and increase Thursday afternoon behind a cold front, continuing into Thursday evening. * IMPACTS...Winds may cause weaker trees and branches to fall and produce local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
578 WWUS76 KSEW 201848 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1048 AM PST Thu Dec 20 2018 WAZ514-210300- /O.UPG.KSEW.WI.Y.0019.181220T2000Z-181221T0300Z/ /O.EXA.KSEW.HW.W.0009.000000T0000Z-181221T0300Z/ Eastern Strait of Juan de Fuca- 1048 AM PST Thu Dec 20 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... The National Weather Service in Seattle has issued a High Wind Warning, which is in effect until 7 PM PST this evening. The Wind Advisory is no longer in effect. * WIND...South wind 20 to 40 mph with gusts up to 60 mph shifting to west around 3 PM. * SOME AFFECTED LOCATIONS...Sequim and Port Angeles. * TIMING...Winds will shift to the west and increase Thursday afternoon behind a cold front, continuing into Thursday evening. * IMPACTS...Winds may cause weaker trees and branches to fall and produce local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ516-517-210000- /O.EXT.KSEW.HW.W.0009.000000T0000Z-181221T0000Z/ North Coast-Central Coast- 1048 AM PST Thu Dec 20 2018 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WIND...Southerly wind 30 to 45 mph with gusts up to 65 mph will gradually turn to westerly late in the afternoon. * SOME AFFECTED LOCATIONS...La Push, Neah Bay, Westport, Hoquiam. * TIMING...High winds are occurring and will gradually diminish as winds turn to the west. * IMPACTS...Downed trees and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ509-511-556-558-559-210300- /O.CON.KSEW.HW.W.0009.000000T0000Z-181221T0300Z/ Tacoma Area-Hood Canal Area-Bellevue and Vicinity- Seattle and Vicinity-Bremerton and Vicinity- 1048 AM PST Thu Dec 20 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WIND...South to southeast wind 25 to 40 mph with gusts up to 60 mph. * SOME AFFECTED LOCATIONS...Seattle, Bellevue, Tacoma, and Bremerton. * TIMING...Strong winds will develop by noon and continue through the afternoon hours. * IMPACTS...Snapped tree branches and downed trees along with power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ001-503-506-507-510-210300- /O.CON.KSEW.HW.W.0009.000000T0000Z-181221T0300Z/ San Juan County-Western Whatcom County-Western Skagit County- Everett and Vicinity-Admiralty Inlet Area- 1048 AM PST Thu Dec 20 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WIND...South to southeast wind 25 to 40 mph with gusts up to 60 mph. * SOME AFFECTED LOCATIONS...Ferndale, Bellingham, Sandy Point, Anacortes, Friday Harbor, Oak Harbor and Port Townsend. * TIMING...High winds are occurring and will continue through this afternoon. * IMPACTS...Snapped tree branches and downed trees along with power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ504-512-555-210300- /O.CON.KSEW.WI.Y.0019.000000T0000Z-181221T0300Z/ Southwest Interior-Lower Chehalis Valley Area- East Puget Sound Lowlands- 1048 AM PST Thu Dec 20 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WIND...South wind 20 to 35 mph with gusts of 55 mph. * SOME AFFECTED LOCATIONS...Olympia, Centralia, Chehalis, Enumclaw, North Bend and Buckley. * TIMING...through this afternoon. * IMPACTS...Winds may cause weaker trees and branches to fall and produce local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
412 WWUS76 KSEW 202310 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 310 PM PST Thu Dec 20 2018 WAZ516-517-210015- /O.CON.KSEW.HW.W.0009.000000T0000Z-181221T0000Z/ North Coast-Central Coast- 310 PM PST Thu Dec 20 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WIND...West wind 20 to 40 MPH. * SOME AFFECTED LOCATIONS...La Push, Neah Bay, Westport, Hoquiam. * TIMING...Winds have peaked and will gradually ease. * IMPACTS...Downed trees and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ509-511-556-558-559-210300- /O.CON.KSEW.HW.W.0009.000000T0000Z-181221T0300Z/ Tacoma Area-Hood Canal Area-Bellevue and Vicinity- Seattle and Vicinity-Bremerton and Vicinity- 310 PM PST Thu Dec 20 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WIND...South wind 20 to 40 mph. * SOME AFFECTED LOCATIONS...Seattle, Bellevue, Tacoma, and Bremerton. * TIMING...Winds have peaked and will gradually ease this evening. * IMPACTS...Snapped tree branches and downed trees along with power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ514-210300- /O.CON.KSEW.HW.W.0009.000000T0000Z-181221T0300Z/ Eastern Strait of Juan de Fuca- 310 PM PST Thu Dec 20 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WIND...West wind 20 to 40 MPH. * SOME AFFECTED LOCATIONS...Sequim and Port Angeles. * TIMING...Gusty west winds will continue into the early evening then ease. * IMPACTS...Winds may cause weaker trees and branches to fall and produce local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ001-503-506-507-510-210300- /O.CON.KSEW.HW.W.0009.000000T0000Z-181221T0300Z/ San Juan County-Western Whatcom County-Western Skagit County- Everett and Vicinity-Admiralty Inlet Area- 310 PM PST Thu Dec 20 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WIND...South 20 to 40 MPH. * SOME AFFECTED LOCATIONS...Ferndale, Bellingham, Sandy Point, Anacortes, Friday Harbor, Oak Harbor and Port Townsend. * TIMING...Winds have peaked and will gradually ease this evening. * IMPACTS...Snapped tree branches and downed trees along with power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ504-512-555-210300- /O.CON.KSEW.WI.Y.0019.000000T0000Z-181221T0300Z/ Southwest Interior-Lower Chehalis Valley Area- East Puget Sound Lowlands- 310 PM PST Thu Dec 20 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WIND...South wind 15 to 35 MPH. * SOME AFFECTED LOCATIONS...Olympia, Centralia, Chehalis, Enumclaw, North Bend and Buckley. * TIMING...Winds have peaked and will gradually ease this evening. * IMPACTS...Winds may cause weaker trees and branches to fall and produce local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
950 WWUS76 KSEW 210300 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 700 PM PST Thu Dec 20 2018 WAZ509-511-556-558-559-210400- /O.EXP.KSEW.HW.W.0009.000000T0000Z-181221T0300Z/ Tacoma Area-Hood Canal Area-Bellevue and Vicinity- Seattle and Vicinity-Bremerton and Vicinity- 700 PM PST Thu Dec 20 2018 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING... Winds will continue to ease through the rest of the evening as the strong weather system departs. $$ WAZ514-210400- /O.EXP.KSEW.HW.W.0009.000000T0000Z-181221T0300Z/ Eastern Strait of Juan de Fuca- 700 PM PST Thu Dec 20 2018 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING... Westerly gales still continue in the Strait of Juan de Fuca this evening, but pressure gradients have eased from earlier and damaging winds are not expected tonight. $$ WAZ001-503-506-507-510-210400- /O.EXP.KSEW.HW.W.0009.000000T0000Z-181221T0300Z/ San Juan County-Western Whatcom County-Western Skagit County- Everett and Vicinity-Admiralty Inlet Area- 700 PM PST Thu Dec 20 2018 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING... Pressure gradients have eased from earlier and damaging winds are not expected for the rest of tonight. $$ WAZ504-512-555-210400- /O.EXP.KSEW.WI.Y.0019.000000T0000Z-181221T0300Z/ Southwest Interior-Lower Chehalis Valley Area- East Puget Sound Lowlands- 700 PM PST Thu Dec 20 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... Winds will continue to ease as a weather system departs the region. $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Dec 19, 9:16 AM PST, 0 minutes earlier.
Area forecast discussion, Dec 19, 9:16 AM PST, 0 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
916 AM PST Wed Dec 19 2018
.SYNOPSIS...A strong frontal system will bring rain and windy
conditions tonight and Thursday. Weak high pressure aloft will
bring mostly dry weather Friday and Saturday. A second frontal
system will bring another round of rain and wind Saturday night
and Sunday. There will be a chance of showers Monday and Tuesday
with a broad upper trough over the area.
&&
.SHORT TERM /TODAY THROUGH FRIDAY/...Weak high pressure aloft will
bring a relatively quiet weather day today with just a few showers
and mostly cloudy skies. A strong frontal system will move through
the area tonight and Thursday. High wind is a good bet at the
coast and north interior with a deep surface tracking inland over
central Vancouver Island around midday. High wind is also
possible further south over the Puget Sound area later in the day
as the low moves inland and the OLM-BLI gradient pops up to around
+10MB. There will also be a strong push of westerlies down the
Strait of Juan de Fuca late Thursday as the low moves inland.
Winds will ease all areas Thursday night. Snow levels should rise
high enough tonight that snow in the mountains won't be a big
concern although Mount Baker could get advisory amounts. Things
will dry out quickly Thursday night behind the front with an upper
ridge moving over the area on Friday. Schneider
.LONG TERM /SATURDAY THROUGH TUESDAY/...Previous discussion...A
quick moving shortwave trough will carry moisture into Washington
Friday night into early Saturday. Rain showers associated with
this system look to decrease in coverage through the day as the
next ridge briefly tries to build across the area ahead of another
strong Pacific storm system. A strong low looks to barrel into
the Pacific Northwest Saturday night and Sunday, carrying with it
another threat for heavy rain and wind. At this point in time this
system looks similar to previous systems so will have to keep an
eye on potential impacts as time gets closer. There could be a
brief break Sunday night but another storm system seems likely
right in time for Christmas Eve. Beginning to see some
disagreement between ECMWF and GFS but looking at ensemble
guidance /EPS GEMS and GEFS/ it looks like the ECMWF may be a
little too aggressive at this point. Regardless, strong troughing
looks imminent and at this point looks to linger through Christmas
Day. Could see a break after this system, which would be much
appreciated as a ridge tries to build into the region.
&&
.AVIATION...A weak upper ridge will cross the area today with
westerly flow aloft. A strong frontal system will move into the
area tonight with increasing southwest flow aloft. The air mass is
moist and stable.
Mostly mid and high clouds today although there will be some
patches of MVFR ceilings in the central Puget Sound area this
morning. Low clouds will become widespread tonight as a front
arrives.
KSEA...Mid and high clouds today. Ceilings 3500-5000 feet are
possible this morning in isolated showers. Ceilings will lower
tonight as rain develops with MVFR conditions developing.
Southerly wind 5-10 knots will become easterly this afternoon.
Southerly wind will increase and become gusty on Thursday.
Schneider
&&
.MARINE...A strong frontal system will bring storm force southerly
winds to the Coastal Waters and parts of the Strait and Northern
Inland Waters late tonight and Thursday. There will also be a
burst of storm force west winds down the Strait later Thursday as
a deep surface low move inland to the north. Gales force south
winds are expected for all other waters.
There will be a relative lull Friday then a second strong frontal
system will move through the area Friday night and Saturday with
another round of gales for much of the area.
West swell around 20 feet will bring high surf conditions to the
Coast today. A high surf advisory is in effect. The combination
of high tides, low atmospheric pressure, and large waves could
bring coastal flooding to the coast on Thursday. A coastal flood
watch is in effect. High tides and low pressure could also bring
minor tidal overflow to parts of the inland waters on Thursday.
Schneider
&&
.HYDROLOGY...Flooding continues on the Skokomish river in Mason
County. The river will continue to fall today but remain above flood
stage. The river will again on Thursday, going back above moderate
stage, with another round of heavy rain.
Flooding on other rivers is unlikely over the next seven days.
Bower/Burke
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...High Wind Warning from 7 AM to 7 PM PST Thursday for Admiralty
Inlet Area-Bellevue and Vicinity-Bremerton and Vicinity-
Everett and Vicinity-Hood Canal Area-San Juan County-
Seattle and Vicinity-Tacoma Area-Western Skagit County-
Western Whatcom County.
Wind Advisory from 7 AM to 4 PM PST Thursday for Lower Chehalis
Valley Area-Southwest Interior.
High Wind Warning from 1 AM to 1 PM PST Thursday for Central
Coast-North Coast.
High Surf Advisory until 4 PM PST this afternoon for Central
Coast-North Coast.
Coastal Flood Watch from Thursday morning through Thursday
evening for Central Coast-North Coast.
Wind Advisory from noon to 7 PM PST Thursday for Eastern Strait
of Juan de Fuca.
PZ...Small Craft Advisory for rough bar until 4 PM PST Thursday for
Grays Harbor Bar.
Small Craft Advisory until 10 PM PST this evening for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm-West Entrance U.S. Waters
Strait Of Juan De Fuca.
Storm Warning from 1 AM to 4 PM PST Thursday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Storm Warning from 4 PM Thursday to 4 AM PST Friday for Central
U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
Waters Strait Of Juan De Fuca.
Gale Warning from 10 PM this evening to 4 PM PST Thursday for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until noon PST today for Northern Inland
Waters Including The San Juan Islands.
Gale Warning from 10 PM this evening to 4 AM PST Friday for
Northern Inland Waters Including The San Juan Islands-West
Entrance U.S. Waters Strait Of Juan De Fuca.
Gale Warning from 1 AM to 7 PM PST Thursday for Admiralty Inlet.
Small Craft Advisory until 4 PM PST this afternoon for Puget
Sound and Hood Canal.
Gale Warning from 4 AM to 10 PM PST Thursday for Puget Sound and
Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 1:26 AM PST | Coastal Flood Watch | SEW | 9 hr | |
| Dec 19, 2:35 AM PST | Gale Warning | SEW | 48 hr | |
| Dec 19, 2:35 AM PST | Storm Warning | SEW | 48 hr | |
| Dec 19, 9:16 AM PST | High Wind Warning | SEW | San Juan | 34 hr |
| Dec 19, 10:45 AM PST | Coastal Flood Warning | SEW | 28 hr | |
| Dec 19, 10:45 AM PST | Coastal Flood Advisory | SEW | San Juan | 27 hr |
| Dec 19, 1:44 PM PST | Winter Weather Advisory | SEW | 20 hr |
Nearby
Wind Advisories in Washington, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.